Remote access

How to Order

For AMS eBook frontlist subscriptions or backfile collection purchases:

   1a. To purchase any ebook backfile or to subscibe to the current year of Contemporary Mathematics, please download this required license agreement,

   1b. To subscribe to the current year of Memoirs of the AMS, please download this required license agreement.

   2. Complete and sign the license agreement.

   3. Email, fax, or send via postal mail to:

Customer Services
American Mathematical Society
201 Charles Street Providence, RI 02904-2294  USA
Phone: 1-800-321-4AMS (4267)
Fax: 1-401-455-4046

Visit the AMS Bookstore for individual volume purchases.

Browse the current eBook Collections price list

Powered by MathJax

Elliptic Partial Differential Equations with Almost-Real Coefficients

About this Title

Ariel Barton, School of Mathematics, University of Minnesota, Vincent Hall, 206 Church St. SE, Minneapolis, Minnesota 55455-0488

Publication: Memoirs of the American Mathematical Society
Publication Year: 2013; Volume 223, Number 1051
ISBNs: 978-0-8218-8740-0 (print); 978-0-8218-9875-8 (online)
Published electronically: October 24, 2012
Keywords:Elliptic equations, complex coefficients, Dirichlet problem, Neumann problem, regularity problem, Lipschitz domains, Hardy spaces, layer potentials
MSC: Primary 35J25; Secondary 31A25

View full volume PDF

View other years and numbers:

Table of Contents


  • Chapter 1. Introduction
  • Chapter 2. Definitions and the main theorem
  • Chapter 3. Useful theorems
  • Chapter 4. The fundamental solution
  • Chapter 5. Properties of layer potentials
  • Chapter 6. Boundedness of layer potentials
  • Chapter 7. Invertibility of layer potentials and other properties
  • Chapter 8. Uniqueness of solutions
  • Chapter 9. Boundary data in Hardy spaces
  • Chapter 10. Concluding remarks


In this monograph we investigate divergence-form elliptic partial differential equations in two-dimensional Lipschitz domains whose coefficient matrices have small (but possibly nonzero) imaginary parts and depend only on one of the two coordinates.

We show that for such operators, the Dirichlet problem with boundary data in $L^q$ can be solved for $q<\infty $ large enough. We also show that the Neumann and regularity problems with boundary data in $L^p$ can be solved for $p>1$ small enough, and provide an endpoint result at $p=1$.

References [Enhancements On Off] (What's this?)

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia